MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN-I IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN-I IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer indicated that the specimen handling was followed according to the instructions for use, fibrin was not observed in the sample, instrument hardware errors were not observed and no instrument service was performed in the time frame around the sample being tested.Quality control (qc) recovered within range.A siemens customer service engineer (cse) was dispatched and reviewed the instructions for use and specimen stability with the customer, as the customer's procedure manual listed different sample handling time frames and was unsure of centrifuge speed.The cse performed a total service visit and found no discrepancies.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the limitations section of the instructions for use states: "heterophilic antibodies and rheumatoid factor in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.Patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis." "samples from patients receiving preparations of mouse monoclonal antibodies for therapy or diagnosis may contain human anti-mouse antibodies (hama).Such samples may show either falsely elevated or falsely depressed values when tested with this method." siemens has concluded the investigation for reproducible, falsely elevated advia centaur xp high-sensitivity troponin i (tnih) results for a patient sample, which were questioned based on expectation of a clinical trial coordinator.Siemens reviewed the available information to determine probable cause and evaluate for a potential product issue.Quality control (qc) was in range at the times the sample was run and no other samples were affected, indicating this is a sample and/or patient specific phenomenon.The cse checked the system and found no issues.There was no remaining sample for further testing.The clinical trial coordinator later determined that this patient had a history of unexpected elevated troponin results and the patient has a diagnosis of muscular dystrophy.While the exact root cause of the elevated results cannot be determined, siemens cannot rule out a cardiac or non-cardiac condition causing the elevation.No product performance issue is observed.The customer is operational.No further evaluation of the device is required.Because the customer could not provide an expected value or true result for this patient for comparison, but the clinical trial coordinator believed the advia centaur xp tnih results to be falsely elevated, this report was filed conservatively.Mdr 1219913-2021-00338 was filed for the result obtained on (b)(6) 2021.
 
Event or Problem Description
A customer obtained an elevated advia centaur xp high-sensitivity troponin i (tnih) result from one patient sample from a clinical trial study.The elevated result was reported to and questioned by the clinical trial coordinator.The sample was repeated on a different day and similar elevated results were obtained.Although the customer could not provide an expected value or true result for this patient for comparison, the clinical trial coordinator believed the results to be falsely elevated.There are no known reports of patient intervention or adverse health consequences due to the falsely elevated tnih results.

Brand Name
ADVIA CENTAUR XP HIGH-SENSITIVITY TROPONIN I (TNIH)
Common Device Name
TROPONIN-I IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key12005131
Report Number1219913-2021-00339
Device Sequence Number11615752
Product Code MMI
UDI-Device Identifier00630414602912
UDI-Public00630414602912
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model NumberN/A
Device Catalogue Number10994774
Device Lot Number044
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1